Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does neuropathy cause unbalanced gait while walking?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6213 Questions

default
Posted on Wed, 4 Nov 2015 in Headache and Migraines
Question: Would Neuropathy cause me to be unbalanced when walking? What would help neuropathy? What kind of a doctor do you see for this?
doctor
Answered by Dr. Chobufo Ditah 30 minutes later
Brief Answer:
A neurologist is the best doctor to see for this!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this neuropathy and the difficulties in balance. Yes, this can be caused by neuropathy because you will lack real time information on the positions of your body leading to imbalance. The best way forward is to identify the exact cause and treat accordingly. There are several different causes of neuropathy and treatment is often tailored to address specific needs. Most commonly used drugs are pregabalin, carbamazepin and a special class of antidepressants. I will suggest you ask your doctor about the possibility of getting one of them as they are not available over the counter.

I hope this helps. I wish you well. Thanks for using our services and feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Pregabalin

doctor1 MD

Dear Dr., I had varicose veins operation 7 years ago. After that my legs pain. My doctor told it is neurological pain. He prescribed me Lyrica 75 mg 1 OD. But still my legs pain. I am unable to walk too long. Can U please help me. My age is 47, wt: 60 kg, ht: 5.7 ft, No diabetics, No BP. No other illness. Thank you.

doctor1 MD

I am using under my doctor s advice Norspan 20 mg patches & Lyrica 75 mg. I have reduced my Norspan from 20mg plus 10 mg per week and Lyrica 600 mg daily to try to combat a feeling of constant tiredness, but to no effect. I am taking these drugs because of a diagnosis many years ago of CFS & Fibrimyalgia, not exacerbated by Spinal Stenosis an d collapsing Disks. A surgeon opperated on L#-$-% clamping rods to these vertebrae, but the pain has only become worse. I have CAD CABGs in 1981, 1997 & a Stent in 2006. I have some lung problems as well as complex Apneas. I have Atrial Fibrilation with my puilse rate jumping anywhere from 200 to 30 bpm. IO now have a pacemaker inserted to keep my lower level at about 70. I will bne 80 on Dec. 7 My Total Cholesterol is around 5.0 or lower (Au). I have Type II Diabetes. I am wondering is there is any prospect of my doctor prescribing any pain killers more effective than my current treatment. My BP is usually between 100 & 127 over between 50 & 60. I take a low dose (4mg) of perindopril. Regards Bill Pil;grim

doctor1 MD

Hi, I m a male 54 years of age, I ve had surgery on my neck 3 years ago, I m on pain killers such as OxyContin , endone, Luvox , lyrica, and Valium, ocasionily , I ve recently noticed swelling around my anckles and left eye for no reason, kind regards

doctor1 MD

My father was prescribed razadyne and started having seizures. They put him on dilantin and lyrica but still kept having break through seizures. I stopped him from taking razadyne and the seizures stopped. My question did razadyne cause his seizures?

doctor1 MD

My entire right arm keeps falling asleep whenever I sleep, regardless of my position. This has been happening for over a week. I have a history of both stroke and neuropathy. I am a 54 yr old woman.

doctor1 MD

Since yesterday, I have a sharp pain in my right leg at the knee, and above, and the right buttock. It s sharp, stabbing pain in the knee and buttock. Nothing seems to help it (e.g. Ibuprofen , changing position (standing, sitting, laying,...

doctor1 MD

I am on 10-325 Percocet for back cronic back pain . It doesn't work any more. What would be the next step up to ask my doctor for?